Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 43, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 9, 1997, 6:56 PM CDT for Brewster County, Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 1997, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 9, 1997, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 198 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 092356 FFWMAF TXC043-371-100300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 656 PM CDT WED JUL 9 1997 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WESTERN TEXAS ...NORTHEASTERN BREWSTER COUNTY ...SOUTHWESTERN PECOS COUNTY PERSISTENT HEAVY RAINS FROM TRAINING THUNDERSTORMS WAS FALLING OVER PARTS NORTHEASTERN BREWSTER COUNTY AND SOUTHWESTERN PECOS...MAINLY ALONG HIGHWAY 385. DOPPLER RADAR HAS ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN JUST NORTHEAST OF MARATHON...ALONG THE PECOS/BREWSTER COUNTY LINE NEAR HIGHWAY 385...AND 20 MILES SOUTH OF FORT STOCKTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET FOR THE LATEST INFORMATION CONCERNING THIS WEATHER SITUATION. $$ RBF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:15 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 2:15 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 215 PM CDT WED JUL 9 1997 TSTMS FIRING WITHIN THTE RIDGE AXIS ACROSS HIER TERRAIN OF W TX AND SRN NM. WATER VAPOR AND VISIBLE IMAGERY INDICATE WAVE/MCV OVER NRN MEXICO IS LIFTING N WITH CONVECTIVE ENHANCEMENT NOTED JUST S OF THE BB RGN. OTHERWISE CLOSED CIRCULATION OVER SRN CA NOT EXPECTED TO HAVE DIRECT IMPACT. SCATTERED STORMS WILL CONTINUE TO DEVELOP ACROSS THE MTNS THIS AFTERNOON/EVE AS AFOREMENTIONED WAVE/MCV SPREADS ENERGY N. GRIDDS SUPPORTS WEAK ENERGY LIFTING N THROUGH THE PB DURING THE NIGHT. DESPITE GOOD AGREEMENT AMONG GUIDANCE WITH SCATTERED POPS WILL OPT TO MAINTAIN WIDELY SCATTERED POPS N OF THE PECOS DUE TO UNCERTAINTIES ASSOCD WITH WAVE/MCV OVER N MEXICO. BY THURSDAY SURFACE TROF BECOMES BETTER ORGANIZED AND MOVES E AS UPPER TROF OVER THE WRN USA SHIFTS E TONIGHT/TMRW. THIS COMBINED WITH LOW-LEVEL CONVERGENCE INVOF TROF ALONG WITH CONTINUED PRESENCE OF MID-LEVEL THTE RIDGE AXIS SUGGEST WIDELY SCATTERED TSTMS TO REMAIN IN THE FCST. MAY SEE SOME PERIODS OF MOSTLY CLOUDY CONDITIONS DUE TO ANTICIPATED CONVECTION HOWEVER PARTLY CLOUDY SHOULD PREVAIL. MAF 68/91 20/20 CNM 67/91 30/20 MRF 60/85 40/30 P07 73/93 20/20 MURDOCH/YOUNG
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.